Alert archive / Ohio / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 129, NWS Pittsburgh, PA

June 22, 20224 counties in Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 22, 2022, 6:09 PM EDT for 4 counties in Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2022, 6:09 PM EDT (22:09 UTC)
Expired
Jun 22, 2022, 7:00 PM EDT
In force
51 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Guernsey County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH

The radar

The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 3:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2022-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2022-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
1657 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:23 PM EDT, 4 hours 46 minutes earlier.

Area forecast discussion, Jun 22, 1:23 PM EDT, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
123 PM EDT Wed Jun 22 2022

.SYNOPSIS...
Shower and thunderstorm chances are likely this afternoon and
evening with a crossing cold front. Dry weather is then expected
Thursday through Saturday under high pressure.

&&

.NEAR TERM /THROUGH TONIGHT/...
Shower and thunderstorm chances will increase during the late
afternoon to early evening hours ahead of an incoming weak cold
front moving southeast from the Great Lakes. Initiation will be
slightly delayed with remnant convective inhibition, but
increased jet support with an incoming weak shortwave into this
warm, humid environment should foster development along/ahead
of the boundary.

Isolated to scattered severe storms will be possible, favoring
locations southeast of Pittsburgh, with the primary threats
being damaging wind and isolated large hail. The environment is
progged to have 2000-3000 J/kg MLCAPE and 1000-1300 DCAPE
(buoyed by dry air aloft), but weak shear (20-30kts effective
bulk shear) will limit organization of the severe threat and
keep activity localized. Slow storm motion, dry air, and lack of
shear may allow for isolated instances of microbursts as well.

Thunderstorm chances will diminish/shift southeast with the
progressing cold front and loss of diurnal heating, with
convection likely ending across the region by midnight.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
Brief upper troughing and building surface high pressure will
create dry and seasonable conditions Thursday. High pressure
will remain the dominant feature through Saturday and maintain
dry conditions, while temperature will rise as pressure heights
increase with ridging edging northeast from the Southern Plains.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
Weak shortwaves rounding a developing upper level low pressure
system over the northern Great Plains will begin to break down
the ridge over the Ohio River Valley. The subsequent ridge
breakdown and associated development/progression of a surface
cold front will increase thunderstorm chances Sunday afternoon
into Monday morning. Synoptic details remain too varied to note
any severe potential with this convection at this time.

A period of drier and cooler weather should develop thereafter
as broad upper troughing is expected to develop over the Great
Lakes Region.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
Clouds will increase through the afternoon ahead of an
advancing cold front. Scattered to numerous showers and
thunderstorms are expected to bloom ahead of the front later
this afternoon in an unstable air mass. Have used 2 hour TEMPO
groups to attempt the time of most likely impact at the
terminals, generally between 19Z and 00Z. FKL is least likely to
be hit, as the boundary may well be largely past the area by
convective initiation, and DUJ may be in this situation as well.
VFR conditions will largely prevail outside of precipitation. Although
MVFR was used in TEMPO groups, a brief period of IFR will be
possible. Strong wind gusts may also accompany the more robust
storms.

Showers and storms will exit to the east and southeast during
the evening. VFR conditions will be established once again,
although some overnight MVFR in low ceilings and mist is
possible at DUJ and MGW where drier air arrives last. Any such
restrictions will mix out by mid-morning on Thursday.

.Outlook...
General restrictions are not anticipated again until the next
cold front approaches late in the weekend.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Jun 22, 6:02 PM EDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
602 PM EDT Wed Jun 22 2022

OHZ049-050-057>059-068-069-PAZ016-021>023-029-031-073>076-WVZ002>004-
012-021-509>514-232215-
Harrison-Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-
Jefferson PA-Allegheny-Armstrong-Indiana-Washington-Greene-
Westmoreland-Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
602 PM EDT Wed Jun 22 2022

...SEVERE THUNDERSTORM WATCH 402 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048-PAZ007>009-013>015-020-WVZ001-232215-
Tuscarawas-Carroll-Columbiana-Coshocton-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Hancock-
602 PM EDT Wed Jun 22 2022

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania and northern West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jun 22, 5:40 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
540 PM EDT WED JUN 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     1 N CLIFTON             40.34N  80.07W
06/22/2022                   ALLEGHENY          PA   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN BLOCKING ROADWAY

&&

EVENT NUMBER PBZ2202493

AMILLER
Local storm report, Jun 22, 5:48 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
548 PM EDT WED JUN 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND DMG     MOUNT LEBANON           40.37N  80.05W
06/22/2022                   ALLEGHENY          PA   PUBLIC

            POWER LINES DOWN

&&

EVENT NUMBER PBZ2202494

15
Local storm report, Jun 22, 5:49 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
549 PM EDT WED JUN 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND DMG     CASTLE SHANNON          40.37N  80.02W
06/22/2022                   ALLEGHENY          PA   PUBLIC

            POWER LINES DOWN

&&

EVENT NUMBER PBZ2202495

15
Local storm report, Jun 22, 5:50 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT WED JUN 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     WHITEHALL               40.36N  79.99W
06/22/2022                   ALLEGHENY          PA   PUBLIC

            POWER LINES DOWN

&&

EVENT NUMBER PBZ2202497

15
Local storm report, Jun 22, 6:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
601 PM EDT WED JUN 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     LOWER BURRELL           40.58N  79.71W
06/22/2022                   WESTMORELAND       PA   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN

&&

EVENT NUMBER PBZ2202498

AMILLER
Local storm report, Jun 22, 6:07 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
607 PM EDT WED JUN 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     1 WNW BEATTY            40.30N  79.43W
06/22/2022                   WESTMORELAND       PA   EMERGENCY MNGR

            MOBILE HOME ROOF BLEW OFF

&&

EVENT NUMBER PBZ2202499

AMILLER

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:44 PM EDTSpecial Weather StatementPBZBeaver31 min
Jun 22, 3:01 PM EDTSpecial Weather StatementPBZIndiana29 min
Jun 22, 3:25 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler35 min
Jun 22, 3:28 PM EDTSpecial Weather StatementPBZVenango32 min
Jun 22, 3:36 PM EDTSpecial Weather StatementPBZBeaver24 min
Jun 22, 3:42 PM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence48 min
Jun 22, 3:59 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington31 min
Jun 22, 4:13 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Jefferson32 min
Jun 22, 4:15 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler, Lawrence30 min
Jun 22, 4:26 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler, Washington49 min
Jun 22, 4:43 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Butler, Westmoreland47 min
Jun 22, 4:53 PM EDTSevere Thunderstorm WarningPBZArmstrong, Clarion, Jefferson, Venango52 min
Jun 22, 5:02 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland43 min
Jun 22, 5:03 PM EDTSevere Thunderstorm WarningPBZArmstrong, Butler42 min
Jun 22, 5:05 PM EDTSevere Thunderstorm WarningPBZWashington25 min
Jun 22, 5:11 PM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland34 min
Jun 22, 5:14 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington31 min
Jun 22, 5:27 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana, Westmoreland48 min
Jun 22, 5:40 PM EDTSevere Thunderstorm WarningPBZWashington35 min
Jun 22, 5:42 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland48 min
Jun 22, 5:48 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana, Jefferson42 min
Jun 22, 5:53 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington52 min
Jun 22, 6:13 PM EDTFlash Flood WarningPBZIndiana, Westmoreland2 hr
Jun 22, 6:23 PM EDTSevere Thunderstorm WarningPBZGreene37 min
Jun 22, 6:43 PM EDTSevere Thunderstorm WarningPBZFayette32 min
Jun 22, 6:56 PM EDTSevere Thunderstorm WarningPBZGreene, Washington34 min
Jun 22, 6:58 PM EDTSevere Thunderstorm WarningPBZGreene32 min
Jun 22, 7:22 PM EDTSevere Thunderstorm WarningPBZFayette, Greene38 min
Jun 22, 3:04 PM EDTSpecial Weather StatementPBZColumbiana26 min
Jun 22, 3:21 PM EDTSpecial Weather StatementPBZMuskingum24 min
Jun 22, 3:40 PM EDTSevere Thunderstorm WarningPBZHarrison, Jefferson35 min
Jun 22, 3:45 PM EDTSpecial Weather StatementPBZCoshocton30 min
Jun 22, 3:48 PM EDTSpecial Weather StatementPBZMuskingum27 min
Jun 22, 4:11 PM EDTSevere Thunderstorm WarningPBZGuernsey, Muskingum, Noble20 min
Jun 22, 7:15 PM EDTSevere Thunderstorm WarningPBZPreston, Tucker45 min
Jun 22, 7:57 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston, Tucker33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.